Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 263, NWS Springfield, MO

August 7, 2018Dent County, Shannon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2018, 1:55 PM CDT for Dent County, Shannon County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 1:55 PM CDT (18:55 UTC)
Expired
Aug 7, 2018, 2:30 PM CDT
In force
35 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dent County, MO, Shannon County, MO

The radar

The St Louis radar (KLSX), 157 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
738 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WUUS53 KSGF 071855
SVRSGF
MOC065-203-071930-
/O.NEW.KSGF.SV.W.0263.180807T1855Z-180807T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
155 PM CDT TUE AUG 7 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northeastern Shannon County in south central Missouri...
  Southeastern Dent County in south central Missouri...

* Until 230 PM CDT.

* At 154 PM CDT, a severe thunderstorm was located 7 miles west of
  Bunker, or 17 miles southeast of Salem, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Current River State Park...       Eminence...
  Bunker...                         Turtle...
  Alley Spring...                   Howes Mill...
  Midridge...                       Round Spring...
  West Eminence...                  Stone Hill...
  Gladden...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3713 9148 3762 9146 3762 9115 3759 9116
      3759 9131 3751 9131 3750 9121 3742 9121
      3741 9117 3726 9116 3725 9112 3720 9112
      3720 9109 3718 9109 3716 9104 3711 9102
TIME...MOT...LOC 1854Z 274DEG 18KT 3744 9135 

HAIL...1.00IN
WIND...60MPH
 
$$

DSA
2 follow-up statements
978 
WWUS53 KSGF 071910
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
210 PM CDT TUE AUG 7 2018

MOC065-203-071930-
/O.CON.KSGF.SV.W.0263.000000T0000Z-180807T1930Z/
Shannon MO-Dent MO-
210 PM CDT TUE AUG 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN SHANNON AND SOUTHEASTERN DENT COUNTIES...

At 208 PM CDT, a severe thunderstorm was located 16 miles southeast 
of Salem, moving east at 15 mph. Other storms capable of damaging 
winds were located 12 miles east of Eminence moving slowly east at 
10 mph. 

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Bunker...                         Stone Hill...
Midridge...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3712 9121 3761 9140 3762 9115 3759 9116
      3759 9131 3751 9131 3750 9121 3742 9121
      3741 9117 3726 9116 3725 9112 3720 9112
      3720 9109 3718 9109 3716 9104 3711 9102
TIME...MOT...LOC 1908Z 262DEG 15KT 3748 9132 

HAIL...0.75IN
WIND...60MPH
 
$$

DSA
222 
WWUS53 KSGF 071921
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
221 PM CDT TUE AUG 7 2018

MOC065-203-071930-
/O.EXP.KSGF.SV.W.0263.000000T0000Z-180807T1930Z/
Shannon MO-Dent MO-
221 PM CDT TUE AUG 7 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHANNON AND
SOUTHEASTERN DENT COUNTIES WILL EXPIRE AT 230 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

LAT...LON 3712 9121 3761 9140 3762 9115 3759 9116
      3759 9131 3751 9131 3750 9121 3742 9121
      3741 9117 3726 9116 3725 9112 3720 9112
      3720 9109 3718 9109 3716 9104 3711 9102
TIME...MOT...LOC 1920Z 274DEG 18KT 3748 9125 

$$

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:39 AM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Aug 7, 6:39 AM CDT, 7 hours 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
639 AM CDT Tue Aug 7 2018

...12Z AVIATION UPDATE...

.SHORT TERM...(Today and tonight)
Issued at 209 AM CDT Tue Aug 7 2018

At this time...a surface front extends across northern Missouri
with nearly zonal upper level flow across the northern states and
the summertime flat ridge extending across the south with high
pressure centered over the desert southwest. Convection has been
firing along the front ahead of several short waves advancing
through the upper level flow.

The surface front should advance slowly southward during the day
on Tuesday making its way into southern Missouri by this time on
Wednesday. Meanwhile...several waves will continue to advance through
the upper level flow today and tonight bringing several rounds of
showers and thunderstorms throughout the day. Given the increase
in cloud cover and convective activity...temperatures will be
cooler than on Monday.

.LONG TERM...(Wednesday through Monday)
Issued at 209 AM CDT Tue Aug 7 2018

High pressure over the desert southwest will begin to amplify
during the middle to latter portions of the week...with the ridge
getting tilted eastward as a strong trough moves into the Pacific
Northwest late Friday into Saturday.

At the surface...the front...now over northern Missouri will move
into and then stall over Arkansas. For the forecast area...much
needed rain is in the forecast through Thursday night into Friday.
Rainfall amounts overall look to be generally less than an
inch...but some areas could locally see more if storms stall or
train over a given area.

Rain chances decrease over the weekend. With the surface front
just to our south...convection will be more widely scattered and
diurnally driven. The next chances for organized rain will occur
beginning on Monday as the aforementioned trough moving into the
Pacific Northwest moves up and over the western ridge and dives
southward into the Great Lakes Region.

Overall...temperatures will be close to seasonal normals with
daily highs in the upper 80s to lower 90s and overnight lows in
the mid to upper 60s. Heat index values should generally be in the
low to mid 90s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 635 AM CDT Tue Aug 7 2018

Scattered showers and thunderstorms will approach the terminals
by mid to late morning. A wind shift to the northwest will be
possible out ahead of the rain this morning. Additional showers
and storms are possible this evening and overnight however have
gone with prob 30 groups for now due to uncertainty in coverage.
Winds will be predominantly out of the south with higher gusts
possible within thunderstorms. VFR conditions are expected outside
of thunderstorms.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Burchfield
Hazardous weather outlook, Aug 7, 1:06 PM CDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
106 PM CDT Tue Aug 7 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
106 PM CDT Tue Aug 7 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  Strong to possibly severe storms will continue southeast of a
  Rolla to Gainesville line through mid afternoon. Wind gusts up
  to 60 mph and hail to the size of quarters will be possible.

  Heat index values from the upper 90s to around 100 will be
  possible in the eastern Ozarks ahead of the thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  Thunderstorms will be possible from Wednesday into Thursday and
  again by Monday. However...severe weather is not expected at
  this time. Heat index values in the mid to upper 90s will occur
  over mainly western Missouri during the weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, Aug 7, 11:47 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 AM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND GST     SEYMOUR                 37.15N 92.77W
08/07/2018  E60 MPH          WEBSTER            MO   PUBLIC

            REPORT OF A FEW 1 INCH LIMBS AND SHINGLES
            BLOWN OFF A GAS STATION.

&&

KP
Special weather statement, Aug 7, 11:55 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Springfield MO
1155 AM CDT TUE AUG 7 2018

MOZ105-071745-
Ozark MO-
1155 AM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OZARK COUNTY UNTIL 1245
PM CDT...

At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Gainesville, or 17 miles south of Ava, moving east
at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Wasola...                         Thornfield...
Brixey...                         Sycamore...
Noble...                          Willhoit...
Dora...                           Rockbridge...
Long Run...                       Zanoni...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.

&&

LAT...LON 3680 9276 3680 9224 3679 9212 3663 9212
      3661 9277
TIME...MOT...LOC 1655Z 255DEG 27KT 3670 9264

Raberding
Special weather statement, Aug 7, 12:09 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
1209 PM CDT TUE AUG 7 2018

MOZ083-098-071730-
Dent MO-Shannon MO-
1209 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SHANNON AND
SOUTHEASTERN DENT COUNTIES UNTIL 1230 PM CDT...

At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bunker, or 19 miles southeast of Salem, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bunker...

LAT...LON 3734 9139 3751 9139 3751 9131 3750 9122
      3747 9121 3742 9121 3741 9119 3736 9118
TIME...MOT...LOC 1709Z 256DEG 20KT 3745 9127

Raberding
Local storm report, Aug 7, 12:29 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND GST     NORWOOD                 37.11N 92.42W
08/07/2018  E60 MPH          WRIGHT             MO   PUBLIC

            A FEW SHINGLES LOOSE AND BLOWN OFF OF A
            ROOFTOP NEAR NORWOOD.

&&

KP
Local storm report, Aug 7, 12:48 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND GST     1 SE BUCYRUS            37.33N 92.01W
08/07/2018  E60 MPH          TEXAS              MO   PUBLIC

            PUBLIC REPORT OF AN ESTIMATED 60MPH WIND
            GUST AND RAIN BLOWING SIDEWAYS.

&&

KP
Special weather statement, Aug 7, 12:50 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
1250 PM CDT TUE AUG 7 2018

MOZ096-097-105-071830-
Douglas MO-Ozark MO-Howell MO-
1250 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK...EASTERN DOUGLAS
AND HOWELL COUNTIES UNTIL 130 PM CDT...

At 1249 PM CDT, Doppler radar was tracking the leading edge of
strong thunderstorms along a line extending from near Willow Springs
to near Gamaliel Landing.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
West Plains...                    Mountain View...
Willow Springs...                 Gainesville...
Pomona...                         Bakersfield...
South Fork...                     Peace Valley...
Lanton...                         Tecumseh...
Pottersville...                   Caulfield...
Udall...                          Hardenville...
Siloam Springs...                 White Church...
Moody...                          Sycamore...
Dora...                           Zanoni...

LAT...LON 3651 9252 3704 9222 3706 9224 3705 9166
      3693 9166 3650 9174
TIME...MOT...LOC 1749Z 271DEG 29KT 3702 9190 3650 9226

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:11 PM CDTAreal Flood AdvisorySGFHickory, St. Clair6 hr
Aug 7, 11:31 AM CDTSpecial Weather StatementSGFWright44 min
Aug 7, 11:37 AM CDTSpecial Weather StatementSGFDouglas53 min
Aug 7, 11:41 AM CDTSevere Thunderstorm WarningSGFWright49 min
Aug 7, 11:55 AM CDTSpecial Weather StatementSGFOzark50 min
Aug 7, 12:03 PM CDTSevere Thunderstorm WarningSGFOzark42 min
Aug 7, 12:09 PM CDTSpecial Weather StatementSGFDent21 min
Aug 7, 12:22 PM CDTSevere Thunderstorm WarningSGFTexas53 min
Aug 7, 12:50 PM CDTSpecial Weather StatementSGFHowell40 min
Aug 7, 1:15 PM CDTSevere Thunderstorm WarningSGFDent, Shannon45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.